Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 10, 1997, 7:11 PM MDT for Big Horn County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1997, 7:11 PM MDT (01:11 UTC)
- Expired
- Jun 10, 1997, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Big Horn County, WY
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRIW 110110 FFWRIW WYC003-110410- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 711 PM MDT TUE JUN 10 1997 * FLASH FLOOD WARNING FOR CENTRAL AND SOUTHERN BIG HORN COUNTY - NORTH CENTRAL WYOMING * UNTIL 1000 PM MDT * SOME STREAMS AFFECTED GREYBULL RIVER DRY CREEK * CAUSE AND EFFECT THUNDERSTORMS OVER THE PAST FEW HOURS HAVE CAUSED HEAVY RAIN AND SOME FLOODING HAS OCCURRED ON GREYBULL RIVER ROAD AND LOCAL FLOODING ON U.S. HIGHWAY 14/16/20 NORTHWEST OF GREYBULL. SOME LOCALIZED FLOODING HAS ALSO OCCURRED AROUND THE BASIN AREA. * FORECAST CONDITIONS MODERATE RAIN WILL CONTINUE TO FALL IN CENTRAL AND SOUTHERN BIG HORN COUNTY THE NEXT FEW HOURS. LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY. WCJIN-WYNW & AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:19 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 10, 2:19 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT TUE JUN 10 1997 NMRS SHWRS/TSTMS ACRS CWFA THIS AFTN IN MOIST/UNSTBL AMS...AND AIDED BY S/WV LIFTING NE FROM UT. THIS WV PROGD TO SW WY BY 00Z...AND INTO NW WY BY 12Z WED BY ETA. SOIL SATURATED AND RIVERS BANKFULL FROM RECENT HVY RAIN/SNOWMELT....AND FFA IN EFFECT FOR MUCH OF CWFA UNTIL LATE EVENING. TIMING LOOKS GUD...AS SHWRS/TSTMS SHUD DCRS FM S TO N THIS EVENING. AMS PROGD TO RMN UNSTBL OVR CWFA WED...BUT SHUD BE LESS ACTVTY AS FLOW BCMS MOR WLY AND AMS DRIER. ALSO...WK S/WV RDG BLDS OVR CWFA IN ADVNC OF NXT E PAC TROF DIGGING INTO WRN U.S. TEMPS REBOUND WED WITH MOR SS AND LESS SHWRS. LTR IN WEEK LOOKS OMINOUS AS AVN CUTS OFF H5 LOW OVR SWRN U.S. FOR PSBL REPEAT OF LAST SEVERAL DAY'S WX. HAVE NOT HAD TIME FOR MOR THAN CURSORY GLANCE AT GDNC TEMPS/POPS. DN
In the hours before
Special weather statement, Jun 10, 1:37 PM MDT, 5 hours 34 minutes before
WYZ008-009-013>015-023-026>028-102240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 137 PM MDT TUE JUN 10 1997 ...STRONG THUNDERSTORMS MOVING THROUGH EASTERN WYOMING... AT 1:15 PM DOPPLER RADAR SHOWED SEVERAL STRONG THUNDERSTORMS MOVING THROUGH FREMONT COUNTY...WESTERN NATRONA...AND SOUTHERN WASHAKIE. SOME OF THESE STORMS WILL CONTAIN HEAVY SHOWERS AND HAIL AS THEY MOVE NORTH-NORTHEASTWARD AT ABOUT 10 MPH. THESE STORMS ARE MOVING FAST ENOUGH THAT FLASH-FLOODING SHOULD BE REDUCED...BUT OTHER STORMS ARE DEVELOPING AND WILL TRAIN BEHIND THE CURRENT STORMS. RWM WCJIN-WYNW-WYNE
Special weather statement, Jun 10, 3:14 PM MDT, 3 hours 57 minutes before
WYZ004-005-008-009-015-102220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT TUE JUN 10 1997 THE AFTERNOON THUNDERSTORM ACTIVITY IS HEATING UP IN THE CENTRAL PORTION OF WYOMING. A SERIES OF STORMS IS BUILDING FROM THE OWL CREEK AND THE SOUTHERN BIG HORN MOUNTAIN RANGES THAT COULD PRODUCE RAIN..HEAVY AT TIMES..HAIL AND LIGHTNING. THESE STORMS ARE MOVING IN A NORTH BY NORTHEAST DIRECTION. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT CLOUD. PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. WCJIN-WYNW-WYNE CAPELL
Special weather statement, Jun 10, 3:29 PM MDT, 3 hours 42 minutes before
WYZ015-102235- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 329 PM MDT TUE JUN 10 1997 VERY STRONG THUNDERSTORMS ARE OVER NORTHERN AND EASTERN NATRONA COUNTY AT 325 PM. THE STORMS ARE MOVING NORTHEAST AT 20 MPH. SOME OF THE STORMS ARE PRODUCING HAIL..FREQUENT LIGHTNING..GUSTY WINDS AND BRIEF HEAVY SHOWERS. THE WEATHER SERVICE OFFICE HAS RECEIVED REPORTS OF FUNNEL CLOUDS BUT THESE REPORTS HAVE NOT BEEN CONFIRMED BY TRAINED SPOTTERS NOR LAW ENFORCEMENT PERSONNEL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. WCJIN-WYNE CAPELL
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.